Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 189, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 27, 2008, 2:32 PM CDT for Monroe County, Wilcox County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2008, 2:32 PM CDT (19:32 UTC)
- Expired
- Jun 27, 2008, 3:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Monroe County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 134 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 690 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 271932
SVRMOB
ALC099-131-272015-
/O.NEW.KMOB.SV.W.0189.080627T1932Z-080627T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
232 PM CDT FRI JUN 27 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHEASTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF CAMDEN...
* UNTIL 315 PM CDT
* AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR VREDENBURGH...OR
ABOUT 11 MILES SOUTH OF CAMDEN...MOVING NORTHEAST AT 24 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FATAMA BY 240 PM CDT...
WATSONVILLE BY 245 PM CDT...
ESTELLE BY 250 PM CDT...
DARLINGTON BY 300 PM CDT...
ACKERVILLE AND MCBRYDES BY 310 PM CDT...
IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 3209 8718 3208 8718 3206 8716 3206 8715
3206 8696 3200 8693 3173 8725 3186 8748
3210 8719
TIME...MOT...LOC 1932Z 223DEG 21KT 3186 8726
$$1 follow-up statement
000
WWUS54 KMOB 271953
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
250 PM CDT FRI JUN 27 2008
ALC099-272000-
/O.CAN.KMOB.SV.W.0189.000000T0000Z-080627T2015Z/
MONROE AL-
250 PM CDT FRI JUN 27 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONROE COUNTY IS
CANCELLED...
THE STORM HAS MOVED NORTH AND OUT OF THE COUNTY...HOWEVER RAIN AND
ISOLATED THUNDERSTORMS WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
WILL CONTINUE FOR A WHILE.
LAT...LON 3210 8719 3206 8716 3206 8715 3206 8696
3199 8693 3188 8708 3184 8721 3187 8741
TIME...MOT...LOC 1950Z 221DEG 19KT 3193 8719
$$
ALC131-272015-
/O.CON.KMOB.SV.W.0189.000000T0000Z-080627T2015Z/
WILCOX AL-
250 PM CDT FRI JUN 27 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN WILCOX COUNTY...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR FATAMA...
OR ABOUT 7 MILES SOUTHEAST OF CAMDEN...MOVING NORTHEAST AT 22 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ESTELLE AND 6 MILES NORTHWEST OF CALEDONIA BY 255 PM CDT...
OAK HILL BY 300 PM CDT...
DARLINGTON BY 305 PM CDT...
8 MILES NORTHWEST OF ALLENTON BY 310 PM CDT...
ACKERVILLE...MCBRYDES...SNOW HILL AND 8 MILES WEST OF FURMAN BY 315
PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3210 8719 3206 8716 3206 8715 3206 8696
3199 8693 3188 8708 3184 8721 3187 8741
TIME...MOT...LOC 1950Z 221DEG 19KT 3193 8719
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:43 AM CDT, 9 hours 49 minutes earlier.
Area forecast discussion, Jun 27, 4:43 AM CDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 443 AM CDT FRI JUN 27 2008 .SHORT TERM (TODAY AND TONIGHT)...DEEP LAYER INSTABILITY CONTINUES TO BE A HARBINGER OF HIGH POPS OVER THE AREA TODAY. NEGATIVE LI AND CONVECTION ASSOCIATED THEREWITH CONTINUES RENDERING RELATIVELY COOL TEMPERATURES. TEMPERATURES RISE INTO THE UPPER 80S SINCE CONVECTIVE EXHAUST CLOUDS ALOFT KEEP THE SOLAR HEATING DOWN. GOING ABOVE MAV GUIDANCE FOR POPS IN MORNING AND AFTERNOON FRIDAY. LONG TERM COMMENTS FOR WIND GRIDS...FEW CHANGES. A MESOSCALE WEAKNESS IS SHOWN IN THE AREA THAT REVERSES WIND DIRECTION BUT AS WIND REMAINS LIGHT THERE IS LOW CONFIDENCE ANY MODEL CAN FORECAST THE PRESENCE OF SMALL WEAK FEATURES LIKE THIS WITH MUCH ACCURACY 120 HOURS OUT. THEREFORE HAVE LEFT WIND GRIDS AS IS FOR THE EXTENDED WHILE WAITING TO DETERMINE WHAT IT WILL DO FOR SURE TUESDAY. TODAYS WET MICROBURST RISK IS MODERATE. /77 BD && .LONG TERM (SATURDAY THROUGH THURSDAY)...THE SLOW MOVING TROPICAL WAVE TO THE SOUTH CONTINUES SLOWLY EASTWARD THROUGH SUNDAY WHILE THE GREAT LAKES SYSTEM OCCLUDES WHILE MOVING INTO SOUTHEAST ONTARIO. A RATHER ACTIVE PATTERN REMAINS OVER THE FORECAST AREA AS SEVERAL SHORTWAVES IN THE EASTERLIES ROTATE AROUND THE UPPER RIDGE OVER THE EASTERN GULF AND ACROSS THE FORECAST AREA WHILE A TRAIN OF SHORTWAVES MOVE THROUGH THE BASE OF THE UPPER TROF OVER THE EASTERN STATES. HAVE OPTED TO TREND TOWARDS THE HIGHER MET POPS FOR SATURDAY. A SURFACE TROF/WEAK FRONT TRAILING FROM THE SYSTEM MOVING INTO CANADA WEAKENS FURTHER WHILE SETTLING INTO THE NORTHERN PORTION OF THE FORECAST AREA ON SUNDAY WHILE A SIMILAR PATTERN OF SHORTWAVES CONTINUES TO MOVE ACROSS THE EXTREME SOUTHEAST STATES. DEEP LAYER MOISTURE REMAINS HIGH...PRECIPITABLE WATER VALUES NEAR TWO INCHES...WITH THE BEST LOW LEVEL LIFT SEEMING TO BE MORE CONCENTRATED WELL INLAND NEAR THE WEAK TROF. HAVE OPTED TO STAY NEAR THE PREVIOUS PACKAGE WITH LIKELY POPS WELL INLAND AND GOOD CHANCE ELSEWHERE. THE EASTERN STATES UPPER TROF CONTINUES SLOWLY EASTWARD AND WEAKENS WHILE MOVING TO NEAR THE EAST COAST BY THURSDAY. THE SURFACE TROF CONTINUES GRADUALLY SOUTHWARD AND BRIEFLY INTO THE MARINE AREA MONDAY NIGHT BEFORE RETURNING INLAND ON TUESDAY. THIS REPEATS ON A DIURNAL CYCLE THROUGH TUESDAY NIGHT BEFORE DISSIPATING LEAVING A WEAK DIFFUSE SURFACE PATTERN FOR WEDNESDAY AND THURSDAY. THE WEAKENING TREND IS REFLECTED IN GENERAL CHANCE POPS ON MONDAY SHIFTING TOWARDS THE COAST ON TUESDAY THEN SLIGHT CHANCE POPS FOR WEDNESDAY AND THURSDAY. TEMPERATURES WILL BE NEAR SEASONABLE LEVELS THROUGH THE PERIOD. /29 && .MARINE...BAROTROPIC WAVE IN THE EASTERLIES IS APPROACHING MARINE AREA TO INFLUENCE THE WEATHER OVER THE WEEKEND AND INTO NEXT WEEK. ONSHORE WINDS GENERALLY 10 KNOTS OR SO OVER THE BAYS...BUT VARIABLE AND GUSTY NEAR SHOWERS AND THUNDERSTORMS. CONVECTION WILL BE PRETTY WIDESPREAD OVERNIGHT AND AFTER SUNRISE OVER THE GULF THROUGH MUCH OF THE FORECAST PERIOD. BEYOND 20 MILES WINDS WILL INCREASE LATE IN THE WEEKEND AS THAT EASTWARD MOVING TROUGH MOVES ASHORE JUST NORTH OF THE MARINE AREA. PRESSURE GRADIENT OVER THE OFFSHORE MARINE AREAS WILL STEEPEN AND THAT WILL BRING WINDS 10 TO 15 KNOTS. SEAS MAINLY BETWEEN 1 AND 3 FEET WITH LOCALLY HIGHER SEA STATE NEAR THE STRONGER THUNDERSTORMS...INCREASING TO 2 TO 4 FEET LATE THIS WEEKEND OFFSHORE. /77 && .FIRE WEATHER...NO CONCERNS AS AFTERNOON RELATIVE HUMIDITIES REMAIN WELL ABOVE CRITICAL LEVELS. DAYTIME AND EVENING THUNDERSTORMS DEVELOP EACH DAY THROUGH THE WEEKEND. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 86 71 90 73 / 70 40 60 20 PENSACOLA 86 73 90 74 / 50 50 60 20 DESTIN 85 76 88 77 / 50 50 60 20 EVERGREEN 89 68 91 70 / 70 30 50 30 WAYNESBORO 88 68 90 69 / 60 20 50 30 CAMDEN 88 68 92 70 / 60 30 50 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 29 EVERSOLE 77 DALY
Hazardous weather outlook, Jun 27, 1:00 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 100 PM CDT FRI JUN 27 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-281800- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 100 PM CDT FRI JUN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...INLAND SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...THIS AFTERNOON THROUGH SATURDAY MORNING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY OVER THE INLAND AREAS THIS AFTERNOON AND EARLY EVENING MAY APPROACH OR EXCEED SEVERE LIMITS FOR BRIEF PERIODS OF TIME. PRINCIPAL THREATS ARE DAMAGING WINDS LOCALIZED FLOODING...AND HAIL...MAINLY OVER SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE INTERIOR SECTIONS OF THE FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY AFTERNOON THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY WITH SOME STORMS APPROACHING OR EXCEEDING SEVERE LIMITS FOR BRIEF PERIODS OF TIME. SHOWERS AND THUNDERSTORMS DEVELOPING NEAR THE COAST IN THE MORNINGS AND SPREADING INLAND THROUGH THE AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE REQUIRED.
In the hours before
Special weather statement, Jun 27, 11:37 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1137 AM CDT FRI JUN 27 2008 ALZ061-062-271700- UPPER MOBILE-UPPER BALDWIN- 1137 AM CDT FRI JUN 27 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER THE MOBILE RIVER DELTA... AT 1135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF COCHRANE BRIDGE...MOVING NORTHEAST AT 12 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... EXTREME WEST CENTRAL BALDWIN COUNTY AND EAST CENTRAL MOBILE COUNTY THROUGH NOON CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 27, 1:52 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 152 PM CDT FRI JUN 27 2008 ALZ060-271930- COVINGTON- 152 PM CDT FRI JUN 27 2008 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHERN COVINGTON COUNTY... AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF WATKINS BRIDGE...MOVING NORTHEAST AT 19 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LIBERTYVILLE...GREEN BAY...ONYCHA AND SANFORD THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE DIME SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS AROUND AN INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Local storm report, Jun 27, 2:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
226 PM CDT FRI JUN 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL EAST BREWTON 31.09N 87.06W
06/27/2008 E1.00 INCH ESCAMBIA AL EMERGENCY MNGR
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:12 AM CDT | Special Marine Warning | MOB | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.